MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II EXTENSION STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II EXTENSION STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETCF2323C49E
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A heli-fx endoanchoring system was used prophylactically with an endurant cuff in the endovascular treatment of a a pau in the distal aorta.A  short distal landing zone distal of the pau to the aortic bifurcation was present and it was decided to use an aortic cuff due to the renal to bifurcation length.  it was reported during the procedure, after placement of the aortic cuff the physician used the endoanchors to aid fixation on the graft at  the proximal and distal landing zones.When theapplier was turned on  the motor sounded very slow and different than normal.The endoanchor did load and it was checked to make sure the endoanchor  was loaded.4 endoanchors were then placed at the top of the aortic cuff.  the motor sounded very slow the entire time.Next the physician went to the distal aorta and placed the first endoanchor on the patients right side.When the physician went to place the second endoanchor, the physician  went to stage one and the anchor went straight to deployment, it did not stop. the anchor was not aligned properly and went in at a steep angle.This caused the bottom of the stent graft to be pushed up.It was noted that the physician had not seen an applier to not stop at the first stage like normal.The physician said that he pushed the first stage button like normal and it just kept going.The physician then  rotated the guide and went to the patients left side.It was then confirmed first that the endoanchor was loaded and it was, the physician then tested it to go to stage one and the anchor came out and then they  reversed it to go back in.The physician at this point , placed the anchor in and when the physician  went to go to stage one, the endoanchor went in and out with the motor making a clicking noise.The anchor at this point was stuck and the applier would not go forward or back.  the endoanchor was stuck in the graft and applier.The physician  gently rotated the device back and the anchor came dislodged from the graft, the physician then pulled the applier and guide out.  a final angiogram was performed and the physician and saw no leak and the graft was noted to be slightly raised up on the patients right side.It was said that a cuff could be added if needed but it was then not required.  per the physician the cause of the event was an issue with the applier.  no additional clinical sequalae were provided and the patient is fine.
 
Additional Manufacturer Narrative
Product analysis conclusion: the reported deployment difficulties and abnormal device response could not be assessed on the films provided; therefore, the cause of the events could not be fully determined.Lack of pre-implant ct¿s did not allow for a thorough assessment of the pre-implant anatomy.Angiogram videos showing the attempt to deploy the endoanchors was not shown on the films provided.A device issue cannot be ruled out.The malposition of the distal stent graft margin on the right side was confirmed and it is likely to have occurred during the deployment of the endoanchor.Analysis of the returned films did not reveal any endoanchor or stent graft integrity issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis conclusion: the reported deployment difficulties abnormal device response and malapposition events could not be assessed on the pre-implant films provided; therefore, the cause of the events could not be fully determined.Angiogram videos showing the attempt to deploy the e ndoanchors was not shown on the films provided.A device issue cannot be ruled out as a potential cause.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II EXTENSION STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14828294
Report Number9612164-2022-02410
Device Sequence Number4813575
Product Code MIH
UDI-Device Identifier00613994991423
UDI-Public00613994991423
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2023
Device Model NumberETCF2323C49E
Device Catalogue NumberETCF2323C49E
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer07/22/2022
08/18/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date08/17/2022
09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale